Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 75, NWS Boston/Norton, MA

June 11, 2014

NWS Boston/Norton, MA issued this small craft advisory at Jun 11, 2014, 4:04 AM EDT. It took effect at Jun 11, 2014, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 4:04 AM EDT (08:04 UTC)
In effect from
Jun 11, 2014, 6:00 AM EDT
Expired
Jun 11, 2014, 6:00 PM EDT
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WHUS71 KBOX 110804
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT WED JUN 11 2014

ANZ256-111615-
/O.NEW.KBOX.SC.Y.0075.140611T1000Z-140611T2200Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
404 AM EDT WED JUN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:24 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 11, 2:24 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
224 AM EDT WED JUN 11 2014

.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
AHEAD OF A BACK DOOR COLD FRONT MOVING ACROSS SOUTHERN NEW ENGLAND
TONIGHT. MOSTLY DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS
HIGH PRESSURE BUILDS IN BEHIND THE FRONT. A COLD FRONT BRINGS A
ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY INTO EARLY SATURDAY. DRY
WEATHER SHOULD RETURN NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
230 AM UPDATE...

PER LATEST RADAR IMAGERY...LINGERING SHOWERS ACROSS THE CT VALLEY
VERY EARLY THIS MORNING. THESE SHOWERS SEEM TO BE STALLED ALONG
THE FRONTAL BOUNDARY AND WITH JUST SOME ELEVATED
INSTABILITY...THEY CONTINUE TO REDEVELOP. EXPECT THIS SHOWER TO
CONTINUE ITS SLOW SOUTHWESTWARD PROGRESSION INTO THE MORNING
HOURS.

BACK DOOR COLD FRONT HAS MOVED THROUGH THE REGION AND WITH IT
NORTHEAST WINDS AND LOWER DEWPOINTS. IN FACT...LAWRENCES DEWPOINT HAS
ALREADY DROPPED TO 51F. EXPECT THESE LOWER DEWPOINTS TO OVERSPREAD
THE REGION OVERNIGHT INTO EARLY THIS MORNING. TEMPERATURES WILL
CONTINUE TO DROP AS WELL...AS MANY SITES ARE BELOW 60F. DO NOT
ANTICIPATE MUCH FOG OVERNIGHT AS TEMP/DEWPOINT SPREAD WILL BE
SEVERAL DEGREES APART AS THE DRY AIR WORKS ITS WAY INTO THE
REGION. THERE COULD BE SOME PATCHY VALLEY FOG WHERE PRECIP
OCCURRED TODAY AS MOISTURE IS TRAPPED BY THE INVERSION.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WEDNESDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND BEHIND
THE BACK DOOR COLD FRONT LEADING TO A MOSTLY DRY DAY. EXPECT SOME
SUN THOUGH THERE WILL STILL BE ENOUGH MOISTURE AROUND FOR SOME
DIURNAL CLOUDS TO POP UP DURING THE AFTERNOON. NORTHEASTERLY WINDS
OFF THE WATERS WILL KEEP TEMPERATURES DOWN IN THE LOW 60S ALONG THE
COAST. ELSEWHERE EXPECT TEMPERATURES IN THE UPPER 60S TO LOW 70S.
THERE IS A LOW PROBABILITY OF A FEW SHOWERS GRAZING THE WESTERN
ZONES AS A WARM FRONT APPROACHES THE REGION BUT MOST LOCATIONS
SHOULD REMAIN DRY.

WEDNESDAY NIGHT...MID LEVEL RIDGE WILL MOVE OFFSHORE SLOWLY WHILE
HIGH PRESSURE MOVES INTO THE MARITIMES.  THIS WILL ALLOW SHOWERS
ASSOCIATED WITH AN APPROACHING WARM FRONT TO MOVE INTO SOUTHERN NEW
ENGLAND OVERNIGHT.  WITH COOLER AIR HAVING FILTERED IN WITH THE BACK
DOOR FRONT...EXPECT TEMPERATURES TO DROP INTO THE MID TO UPPER
50S...THOUGH THIS MAY BE LIMITED BY INCREASING CLOUD COVER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* PROLONGED ONSHORE FLOW WILL MAKE COASTAL LOCALS COOLER IN THE
  THU THROUGH FRI TIMEFRAME.
* PRECIPITATION CHANCES INCREASE ON THU W/BEST CHANCE OF
  THUNDERSTORMS FRI AND SAT AS A COOL FRONT APPROACHES.
* COOL FRONT MOVES THROUGH THE REGION LATE SAT/EARLY SUN AND
  WILL USHER IN A DRY AIRMASS FOR THE START OF THE WORK WEEK.
* ANOTHER COOL FRONT MAY APPROACH NEXT TUE.

MODEL PREFERENCES...

THE MODELS ARE IN FAIRLY GOOD AGREEMENT AT THE MID-LEVELS DEPICTING
A VIGOROUS SHORTWAVE OVER THE UPPER MIDWEST...THIS WILL EJECT A
CLOSED LOW NORTHEASTWARD INTO THE GREAT LAKES REGION...AND BEGIN TO
BREAK DOWN A RIDGE OF HIGH PRESSURE OVER THE NORTHEAST CONUS ON THU.
THE FLOW ALOFT WILL BECOME MORE SOUTHWEST ON FRIDAY AS A COOL FRONT
APPROACHES THE REGION. THE EURO...GFS AND THEIR ENSEMBLES HAVE COME
INTO BETTER AGREEMENT WITH THE TIMING OF THIS COOL FRONT BUT THERE
IS UNCERTAINTY THIS FAR OUT...ESPECIALLY GIVEN THE OVERALL TREND TO
DELAY FRONTAL PASSAGE. THE LATEST OPERATIONAL GFS...EURO AND THEIR
ENSEMBLES PLACE THE FRONT IN THE VICINITY OF CAPE COD BY 00Z
SUNDAY. MODELS ARE IN GENERAL AGREEMENT...ALBEIT DAYS 6 AND
7...DEPICTING HIGH PRESSURE JUST EAST OF THE REGION ON MONDAY WITH
THE APPROACH OF THE NEXT COOL FRONT ON TUESDAY.

DAILY SENSIBLE WEATHER...

THURSDAY...EXPECT CONSIDERABLE CLOUDINESS AND COOLER TEMPS NEAR THE
COAST WITH ONSHORE FLOW. THERE MAY BE SOME SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS...MAINLY OVER THE NORTHWEST INTERIOR...WHERE
THE DEEPEST MOISTURE WILL BE LOCATED.

FRIDAY AND SATURDAY...COOL FRONT APPROACHES THE REGION PRESENTING
A BETTER CHANCE OF ORGANIZED SHOWERS AND THUNDERSTORMS. BOTH
BETTER MOISTURE AND DYNAMICS WILL BE PRESENT ON FRIDAY...BUT
ONSHORE FLOW MAY INHIBIT WARM FRONTAL PASSAGE...WHICH WOULD LIMIT
INSTABILITY. ON SATURDAY CONVECTIVE POTENTIAL IS BETTER WITH THE
PASSAGE OF THE COOL FRONT.

SUNDAY AND MONDAY...AS LONG AS THE TIMING OF THE COOL FRONT ON SAT
HOLDS...HIGH PRESSURE WILL BUILD INTO THE REGION W/FAIR WEATHER AND
SEASONABLE TEMPERATURES.

TUESDAY...COOL FRONT APPROACHES THE REGION WITH A CHANCE OF PRECIP.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

BEFORE 12Z...MODERATE CONFIDENCE. A FEW LINGERING SHOWERS ACROSS
CT VALLEY MAY LOWER CIGS AND VSBYS TO IFR. OTHERWISE VFR
CONDITIONS ARE OVERSPREADING ACROSS THE REGION FROM NORTHEAST TO
SOUTHWEST EARLY THIS MORNING AND EXPECT THIS TREND TO CONTINUE.

TODAY...HIGH CONFIDENCE. ANY LINGERING MVFR/IFR CONDITIONS SHOULD
IMPROVE TO VFR BY MID MORNING. LOW PROBABILITY OF A PASSING SHOWER
ALONG THE WESTERN TERMINALS WITH AN APPROACHING WARM FRONT LATE
THIS AFTERNOON.

TONIGHT...MODERATE CONFIDENCE. LOWERING CONDITIONS EXPECTED ACROSS
WESTERN TERMINALS AS LOW CLOUDS AND FOG DEVELOP WITH A WARM FRONT
APPROACHING.

THURSDAY...MODERATE CONFIDENCE. LINGERING VFR/MVFR CIGS AS WARM
FRONT PUSHES NORTHWARD. CONDITIONS MAY FALL TO IFR AS SHOWERS AND
ISO THUNDERSTORM LATE IN THE AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF. LOW PROB OF ISO SHOWER LATE
THIS AFTERNOON/EVENING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT...VFR WITH MVFR POSSIBLE OVER THE INTERIOR LATE.
LOW CONFIDENCE.

FRIDAY AND SATURDAY...MVFR/IFR POSSIBLE IN SHRA AND TSRA.
LOW CONFIDENCE.

SUNDAY...VFR. CONFIDENCE IS LOW DUE TIMING OF COOL FRONT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE.

WINDS AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
WEDNESDAY NIGHT.  SEAS INCREASE WEDNESDAY AND WEDNESDAY NIGHT ON
PERSISTENT EASTERLY FLOW. SOUTHERLY WINDS WILL SHIFT TO THE
NORTHEAST FROM NORTH TO SOUTH TONIGHT AS A BACK DOOR COLD FRONT
MOVES ACROSS THE WATERS. WINDS MAY GUST BRIEFLY TO AROUND 20 KTS
LATE TONIGHT AND EARLY WEDNESDAY MORNING AS THIS OCCURS. FOG MAY
LIMIT VISIBILITIES ON THE SOUTHERN WATERS BEFORE THE FRONT MOVES
THROUGH. FINALLY...THERE IS A LOW PROBABILITY OF A FEW SHOWERS OR AN
ISOLATED THUNDERSTORM MOVING OVER THE WATERS LATE THIS AFTERNOON AND
EVENING.

OUTLOOK...THURSDAY THROUGH SUNDAY...

MODERATE CONFIDENCE.

EXPECTING WINDS TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
HOWEVER...PROLONGED EAST TO SOUTHEAST FLOW SHOULD BUILD SEAS ACROSS
THE EASTERN MASSACHUSETTS OUTER COASTAL WATERS THROUGH FRI...WITH
MARGINAL 5 FT SEAS POSSIBLE THU INTO SAT. SMALL CRAFT ADVISORIES MAY
BE NEEDED THEN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG
NEAR TERM...DUNTEN
SHORT TERM...RLG
LONG TERM...
AVIATION...WTB/DUNTEN
MARINE...RLG
Hazardous weather outlook, Jun 11, 4:03 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT WED JUN 11 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-120815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-120815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:48 PM EDTAreal Flood AdvisoryBOXHampden57 min
Jun 11, 7:16 PM EDTSmall Craft AdvisoryBOX66 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.